Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 45, NWS Melbourne, FL

August 5, 2013Indian River County, Okeechobee County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 5, 2013, 4:28 PM EDT for Indian River County, Okeechobee County, Osceola County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2013, 4:28 PM EDT (20:28 UTC)
Expired
Aug 5, 2013, 5:15 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Indian River County, FL, Okeechobee County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WUUS52 KMLB 052028
SVRMLB
FLC061-093-097-052115-
/O.NEW.KMLB.SV.W.0045.130805T2028Z-130805T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
428 PM EDT MON AUG 5 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN INDIAN RIVER COUNTY IN FLORIDA
  NORTH CENTRAL OKEECHOBEE COUNTY IN FLORIDA
  SOUTHEASTERN OSCEOLA COUNTY IN FLORIDA

* UNTIL 515 PM EDT.

* AT 423 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  YEEHAW JUNCTION...OR 10 MILES SOUTH OF KENANSVILLE...AND MOVING
  SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  BLUE CYPRESS LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2773 8064 2751 8083 2770 8106 2785 8093
TIME...MOT...LOC 2028Z 303DEG 7KT 2773 8093

$$


WEITLICH
2 follow-up statements
646 
WWUS52 KMLB 052042
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT MON AUG 5 2013

FLC061-093-097-052115-
/O.CON.KMLB.SV.W.0045.000000T0000Z-130805T2115Z/
OSCEOLA-INDIAN RIVER-OKEECHOBEE-
442 PM EDT MON AUG 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTH CENTRAL OKEECHOBEE...WESTERN INDIAN RIVER AND SOUTHEASTERN
OSCEOLA COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR YEEHAW JUNCTION...OR 7 MILES WEST OF BLUE CYPRESS
LAKE...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR BLUE CYPRESS LAKE...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2751 8083 2765 8098 2783 8088 2773 8064
TIME...MOT...LOC 2041Z 287DEG 16KT 2771 8085

$$


WEITLICH
579 
WWUS52 KMLB 052103
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
503 PM EDT MON AUG 5 2013

FLC061-093-097-052112-
/O.CAN.KMLB.SV.W.0045.000000T0000Z-130805T2115Z/
OSCEOLA-INDIAN RIVER-OKEECHOBEE-
503 PM EDT MON AUG 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OKEECHOBEE...
WESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES IS
CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A 
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY 
RAIN...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES WILL 
CONTINUE TO BE POSSIBLE.

LAT...LON 2751 8083 2765 8098 2783 8088 2773 8064
TIME...MOT...LOC 2102Z 287DEG 16KT 2768 8075

$$


WEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:47 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 5, 2:47 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
247 PM EDT MON AUG 5 2013

.DISCUSSION...
URRENT-TONIGHT...FLOW JUST ABOVE THE SURFACE SHIFTED TO THE
NORTHWEST AS EVIDENT BY THE MOTION OF THE SCATTERED SHOWERS AND
STORMS. THE WEATHER RADARS AT WEST PALM BEACH AND MELBOURNE WERE
INDICATING THAT THE SEA BREEZE HAD FORMED AND WAS PUSHING WEST OF
INTERSTATE 95. THE MERGER OF THE NORTHWEST SYNOPTIC SCALE FLOW AND
THE EAST COAST SEA BREEZE HAS STORMS ALONG IT WITH MOVEMENT TO THE
SOUTH SOUTHEAST IN VOLUSIA COUNT INTO NORTH BREVARD. MORE STORMS
WERE MOVING QUICKLY TO THE SOUTHEAST OVER LAKE AND ORANGE COUNTIES
INTO SEMINOLE AND OSCEOLA COUNTIES LATER THIS AFTERNOON. EXPECT SOME
STRONGER STORMS EAST OF THE INTERSTATE IN VOLUSIA...BREVARD AND
INDIAN RIVER COUNTIES AS THE TWO WIND REGIMES MERGE. UPPER LEVEL
TEMPERATURES AROUND -5C TO -6C FAVOR WET MICROBURSTS AND RAIN LADEN
DOWNBURSTS AND THE 15Z SOUNDING FROM CAPE CANAVERAL IS SUGGESTING
GUSTS TO 40 KNOTS.

STORMS ALONG THE COAST ARE EXPECTED TO LINGER UNTIL MID EVENING THEN
DISSIPATE. MID AND HIGH DEBRIS CLOUDS THIN OUT AND SKIES BECOME
MOSTLY CLEAR TOWARD SUNRISE. DEW POINTS IN THE LOW AND MID 70S
SUGGEST OVERNIGHT LOWS IN THE LOW AND MID 70S.

TUESDAY-WEDNESDAY ...NORTHEAST TO EAST FLOW AS HIGH PRESSURE BUILDS
DOWN THE U.S. EAST COAST AND INTO FLORIDA. RAIN CHANCES DROP BACK TO
30 DURING THE DAY AND 20 FOR THE EVENING. HIGHS LOW 90S INTERIOR AND
UPPER 80S AT THE COAST DUE TO THE ONSHORE FLOW. LOWS IN THE LOW AND
MID 70S.

PREVIOUS ZONE DISCUSSION
THURSDAY...THE UPPER LOW WILL PASS WELL SOUTH OF THE STATE ACROSS
THE N CUBAN COAST WITH RELATIVELY DRY AIRMASS CONTINUING. LOW LVL
FLOW WILL BE SE BUT MOISTURE LEVELS SHOULD REMAIN BELOW NORMAL WITH
POPS IN THE 20-30 PCT RANGE. HIGHS UPR 80S COAST TO AROUND 93
INTERIOR.

FRI-MON...THE UPPER LOW WILL PULL INTO THE SE GULF ON FRIDAY WITH
CONTINUED SE LOW LVL FLOW. SHOULD SEE SLIGHTLY HIGHER POPS ACROSS
SRN SECTIONS AS SOME SLIGHTLY DEEPER MOISTURE WORKS IN ACROSS THE
AREA. A STRONG MID LVL RIDGE WITH 594-595 DM HEIGHTS WILL MOVE FROM
OFF THE EAST COAST SAT TO N FL SUNDAY. THE ATLC RIDGE NORTH OF THE
AREA ON SATURDAY WILL GRADUALLY MOVE SOUTH OVER CENTRAL FL BY LATE
SUNDAY INTO MONDAY. OVERALL...MOISTURE LEVELS WILL REMAIN LOW AND
CONVECTION SHOULD BE SUPPRESSED OVER THE WEEKEND. EXPECT SOME
SHOWER/TSTM DEVELOPMENT OVER THE INTERIOR WITH SLGT CHANCES CLOSER
TO THE COAST AS THE EAST COAST SEA BREEZE MOVES INLAND EACH
AFTERNOON. IT WILL BE A HOT WEEKEND WITH HIGHS AROUND 90/LWR 90S FOR
THE COASTAL COUNTIES AND MID 90S OVER THE INTERIOR. MONDAY...THE MID
LVL RIDGE WILL MOVE TWD THE WRN GULF COAST. SOME QUESTION ON THE
STRENGTH OF THE RIDGE EXTENDING BACK TWD N FL. FOR NOW WILL GO CLOSE
GFS MOS WITH LOW CHC FOR AFTERNOON SHOWERS/TSTMS.

&&

.AVIATION...
EMPO MVFR CEILINGS AND VISIBILITIES IN AND IN THE VICINITY OF
STORMS AND SHOWERS THROUGH 06/01Z THEN VFR THROUGH LATE OVERNIGHT
ALONG THE COAST AS MARINE STRATOCU/SHOWERS COME OFF THE OCEAN AND
IMPACTS COASTAL AIRPORTS CAPE TITUSVILLE SOUTH. TEMPO MVFR INTERIOR
16Z TO 24Z.

&&

.MARINE...
CURRENT-TONIGHT...SEA BREEZE WINDS ALONG THE COAST BECOME LIGHT
OFFSHORE AS A WEAK BOUNDARY MOVES THROUGH THE AREA. WINDS SHIFT TO
THE NORTH DURING THE EVENING THEN TO THE NORTHEAST LATE NIGHT AND
EARLY TUESDAY MORNING. SEAS 1 TO 2 FEET.

TUESDAY-SATURDAY...ONSHORE FLOW STARTS OUT FROM THE NORTHEAST
TUESDAY SHIFTING TO THE EAST THEN ENDING UP OUT OF THE SOUTHEAST
THURSDAY AND REMAINING OUT OF THE SOUTHEAST THROUGH SATURDAY.
SPEEDS 15 KNOTS OR LESS. SEAS 2 TO 3 FEET NEARSHORE AND 2 TO 4
FEET OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  89  75  88 /  20  30  20  20
MCO  75  92  75  92 /  20  30  20  20
MLB  75  88  76  89 /  20  30  20  20
VRB  73  88  74  89 /  30  30  20  20
LEE  75  92  76  92 /  20  30  20  20
SFB  75  91  76  92 /  20  30  20  20
ORL  75  92  76  92 /  20  30  20  20
FPR  72  88  74  89 /  30  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECASTS...WIMMER
IMPACT WX...SPRATT/WEITLICH/PENDERGRAST
PUBLIC......GLITTO
Hazardous weather outlook, Aug 5, 1:17 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
117 PM EDT MON AUG 5 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
117 PM EDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK BOUNDARY WILL DROP SOUTHWARD INTO LAKE AND VOLUSIA COUNTIES THIS
AFTERNOON...BRINGING ADDITIONAL MOISTURE AND A HIGHER COVERAGE OF STORMS
TODAY FOR EAST CENTRAL FLORIDA. SCATTERED SHOWERS AND STORMS ALREADY
UNDERWAY EARLY THIS AFTERNOON...MAINLY NORTH AND WEST OF ORLANDO
WILL MOVE EAST OR SOUTHEAST AT 10 TO 15 MPH. STORMS WILL INCREASE IN
COVERAGE AND INTENSITY AS THEY MOVE TOWARD THE EASTERN SIDE OF THE
PENINSULA...WHERE THEY LIKELY WILL INTERACT WITH THE EAST COAST
SEA BREEZE BOUNDARY.

THE STRONGEST STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING..
WIND GUSTS OF 40 TO 50 MPH...AND VERY HEAVY RAIN OF ONE TO TWO INCHES
IN LESS THAN AN HOUR.

.MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS ACROSS THE REGION WILL HAVE THE POTENTIAL TO
GENERATE WIND GUSTS OVER 35 KNOTS AND FREQUENT LIGHTNING STRIKES
AS THEY MOVE TO THE SOUTHEAST AT 10 TO 15 KNOTS. THE POTENTIAL
WILL BE HIGHEST AS STORMS APPROACH THE INTRACOASTAL WATERWAYS AND
INTERACT WITH THE EAST COAST SEA BREEZE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
DRIER CONDITIONS WILL DEVELOP ACROSS EAST CENTRAL FLORIDA AS ONSHORE
FLOW SHIFTS THE BEST COVERAGE OF AFTERNOON STORMS OVER THE INTERIOR
AND WESTERN FLORIDA PENINSULA THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO CALL THE NATIONAL WEATHER SERVICE IN
MELBOURNE IF WINDS OVER 50 MPH OR WIND DAMAGE ARE OBSERVED.

SPRATT

In the hours before

Special weather statement, Aug 5, 2:39 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
239 PM EDT MON AUG 5 2013

FLZ045-051930-
ORANGE-
239 PM EDT MON AUG 5 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHEASTERN ORANGE COUNTY...

* UNTIL 330 PM EDT.

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER GOLDENROD...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE ORLANDO EXECUTIVE AIRPORT AND UNION PARK.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2862 8141 2862 8133 2861 8132 2861 8121
      2845 8094 2834 8120 2835 8121
TIME...MOT...LOC 1839Z 312DEG 23KT 2857 8127

WEITLICH
Special weather statement, Aug 5, 3:25 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT MON AUG 5 2013

FLZ053-052015-
OSCEOLA-
325 PM EDT MON AUG 5 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER CENTRAL OSCEOLA COUNTY...

* UNTIL 415 PM EDT.

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 12 MILES NORTHWEST OF
LAKE KISSIMMEE...MOVING SOUTHEAST AT 15 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2806 8145 2802 8138 2807 8137 2808 8135
      2808 8145 2810 8146 2819 8134 2795 8104
      2783 8122 2784 8128 2787 8131 2792 8132
      2793 8135 2795 8134 2800 8139 2799 8142
      2805 8147
TIME...MOT...LOC 1924Z 318DEG 12KT 2807 8135

WEITLICH
Local storm report, Aug 5, 3:41 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     6 SSE WEST LAKE TOHO    28.14N 81.35W
08/05/2013  M48 MPH          OSCEOLA            FL   MESONET

            WIND GUST OF 48 MPH FROM SOUTH FLORIDA WATER MANAGEMENT
            SENSOR.

&&

PG
Special weather statement, Aug 5, 3:51 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EDT MON AUG 5 2013

FLZ047-053-054-052115-
INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY-
351 PM EDT MON AUG 5 2013

...FUNNEL CLOUDS POSSIBLE OVER CENTRAL BREVARD COUNTY...NORTHWESTERN
INDIAN RIVER COUNTY...EASTERN OSCEOLA COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS UP TO
50 MPH 10 MILES NORTHEAST OF HOLOPAW...MOVING SOUTHEAST AT 15 MPH.
ADDITIONAL STRONG STORMS WILL DEVELOP FROM BOUNDARY COLLISIONS
FARTHER SOUTH THROUGH EASTERN OSCEOLA AND INTERIOR BREVARD AND
INDIAN RIVER COUNTIES THROUGH LATE AFTERNOON.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2763 8067 2763 8078 2764 8078 2765 8111
      2827 8113 2835 8087 2834 8086 2834 8081
      2819 8071
TIME...MOT...LOC 1949Z 318DEG 12KT 2822 8093

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:39 PM EDTSpecial Weather StatementMLBOrange51 min
Aug 5, 3:25 PM EDTSpecial Weather StatementMLBOsceola50 min
Aug 5, 3:51 PM EDTSpecial Weather StatementMLBOsceola84 min
Aug 5, 4:07 PM EDTAreal Flood AdvisoryMLBSaint Lucie113 min
Aug 5, 4:19 PM EDTSpecial Marine WarningMLB86 min
Aug 5, 4:42 PM EDTSpecial Weather StatementMLBMartin48 min
Aug 5, 5:01 PM EDTSpecial Marine WarningMLB59 min
Aug 5, 5:16 PM EDTSpecial Weather StatementMLBVolusia44 min
Aug 5, 5:26 PM EDTAreal Flood AdvisoryMLBOkeechobee2 hr
Aug 5, 6:15 PM EDTAreal Flood AdvisoryMLBLake90 min
Aug 5, 6:15 PM EDTSpecial Weather StatementMLBOrange45 min
Aug 5, 6:22 PM EDTAreal Flood AdvisoryMLBOrange, Osceola83 min
Aug 5, 7:23 PM EDTSpecial Weather StatementMLBOrange52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.